MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US

HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US
Model Number PCS-300-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
A field service engineer performed an inspection of the collection system used in the procedure.All parameters were verified.The machine meets the manufacturer's specifications and is ready to use.The device was evaluated with no defect.A review of the dhr reveals no issues during the manufacturing process that would contribute to this complaint.The device was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations, non-conformances or capas that would have contributed to the reported incident.The status of the disposables used with the system is unknown, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor death was related to the device or disposables used during the plasmapheresis procedure.
 
Event or Problem Description
The donor was a 47-year-old male qualified donor with 50 lifetime donations at the donor center dating back to (b)(6) 2025.The donor completed an uncomplicated donation on (b)(6) 2026.There were no issues identified with the plasmapheresis device or softgoods used on (b)(6) 2026.Upon review of the donor's record, donor eligibility was determined properly, and the plasmapheresis process was performed per the standard operating procedures.The donor center learned of the donor's death on (b)(6) 2026 when an employee at the donor center who is a friend of the donor's spouse notified center management.According to the information the donor's spouse provided to the center employee, the donor collapsed at home on (b)(6) 2026 (time unknown) and was taken by ems to (b)(6) where he was found to have brain swelling caused by a stroke from blood clots.In addition, he may have also had coronary artery blood clots.He was placed on life support and passed away on (b)(6) 2026 at 4:28 pm.Dr.(b)(6) (director, plasma medical department) contacted the (b)(6) justice of the peace for precinct #1 and they confirmed that the death was not being investigated by their office.This is likely due to the donor passing away while hospitalized and under a physician's care.Therefore, no autopsy will be performed for the purposes of a medical examiner / coroner investigation.

Brand Name
NEXSYS PLASMA COLLECTION SYSTEM
Common Device Name
PCS-300-US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer (Section G)
SANMINA PENANG
202 industrial park
jalan perusahaan maju 9
bukit tengah, perai, penang, 13600
MY   13600
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 
MDR Report Key25609437
Report Number3007923088-2026-00001
Device Sequence Number9787264
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR
Patient SexMale